MAUDE Adverse Event Report: MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO PACIFIC XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number PCU040300130
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a 4x300x130 pacific xtreme pta balloon to treat a moderately calcified non tortuous 200mm lesion in the distal superficial femoral artery(sfa).Vessel diameter reported as 4mm.The artery diameter and lesion length were reported to be 4mm <(>&<)> 200mm, respectively.There was no damage noted to the packaging and there were no issues noted when removing the device from the tray/hoop.The device was prepped without issue.A 6fr sheath and a 45cm non-medronic guidewire were used with no embolic protection.The device was inflated with a non-medtronic inflation device and 50/50 contrast/saline solution was used as inflation fluid.The device did not pass through a previously deployed stent, no resistance was encountered nor excessive force used on advancing the device to the target lesion.The pacific xtreme pta balloon was inflated and ruptured.A 4x250x130 pacific xtreme pta balloon was used without incident to complete the procedure successfully.No patient injury was reported.
 
Additional Manufacturer Narrative
Device evaluation several kinks were noted in the balloon area of the proximal end of the balloon chamber of the balloon catheter, and the inner guidewire lumen exhibited tensile stretching within the balloon chamber.A 10cc water filled syringe was attached to the proximal hub luer lock of the balloon catheter y-manifold and the guidewire lumen was flushed: a clear steady stream of fluid was observed exiting the distal tip of the balloon catheter.A 0.018¿ guidewire was loaded through the distal tip and navigated out the proximal hub of the y-manifold with ease.A 10cc water filled syringe was attached to the inflation lumen luer lock of the y-manifold and a vacuum was pulled.A steady stream of air bubbles was observed entering the syringe indicating communication between the inflation lumen and the environment, (e.G.Leak).The syringe was lightly pressurized to inflate the balloon chamber of the balloon catheter and a pinhole leak was found about the middle of the balloon chamber length.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information received reported that the balloon burst at nominal pressure.No issues with any pieces detaching or embolizing.No issues with removing the device from the patient.If information is provided in the future, a supplemental report will be issued.

Brand Name
PACIFIC XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
avenida paseo del cucapah #105
parque industrial el lago
tijuana,bc 22570
MX  22570
MDR Report Key8310105
Report Number9612164-2019-00437
Device Sequence Number2229849
Product Code LIT
UDI-Device Identifier08033477058429
UDI-Public08033477058429
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103464
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Catalogue NumberPCU040300130
Device Lot Number214899165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2019
Initial Date Received by Manufacturer 01/28/2019
Supplement Date Received by Manufacturer02/06/2019
07/02/2019
Initial Report FDA Received Date02/06/2019
Supplement Report FDA Received Date03/04/2019
07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1